Journal of Symplectic Geometry

Volume 9 (2011)

Number 1

Symplectic mapping class groups of some Stein and rational surfaces

Pages: 45 – 82

DOI: http://dx.doi.org/10.4310/JSG.2011.v9.n1.a4

Author

Jonathan David Evans

Abstract

In this paper we compute the homotopy groups of the symplectomorphism groups of the three-, four- and five-point blow-ups of the projective plane (considered as monotone symplectic Del Pezzo surfaces). Along the way, we need to compute the homotopy groups of the compactly supported symplectomorphism groups of the cotangent bundle of $RP^2$ and of $C^∗ ×C$. We also make progress in the case of the $A_n$-Milnor fibres: here we can show that the (compactly supported) Hamiltonian group is contractible and that the symplectic mapping class group embeds in the braid group on n-strands.

Full Text (PDF format)